MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HARMONIC 700 SHEARS 36CM; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HARMONIC 700 SHEARS 36CM; INSTRUMENT, ULTRASONIC SURGICAL
Catalog Number HAR736
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 3/3/2026.D4 batch #: unknown.Attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent: did the patient experience any adverse consequences due to this issue? attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation is pending for the finished device lot number this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during the laparoscopic hysterectomy, a metal uterine manipulator was used and it came when the harmonic blade was working towards the metal uterine manipulator.The blade of the harmonic broke off into patient's belly.The blade was retrieved from the cavity with no issues.
 
Additional Manufacturer Narrative
(b)(4) date sent: 3/25/2026.Additional information was requested and the following was obtained: did the patient experience any adverse consequences due to this issue? no, they were able to retrieve the metal piece from the abdomen and no harm was caused to the patient.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/15/2026.D4 batch #: z7047d.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the device was returned with the distal tip of the blade broken off and not returned.The remaining blade portion was scratched, and with evidence of contact with metal in or out of the operative field.During functional testing to the energy system, an alert screen was displayed.A probable cause for the device to stop activating and the gen11 to display an alert screen is blade damage.The device was disassembled to verify the internal components and no anomalies were found.Probable causes of blade damage, including breakage, are external contact during pre-op or general use, blade contact with other devices, staples or clips during the procedure or using any means other than the blade wrench to attach or detach the blade.Once minor blade damage has occurred, subsequent activations may increase the severity of the blade damage.This in turn can result in activation issues such as failing the pre-run test with the generator and displaying an alert screen.These alert screens that can result are such as ¿tighten assembly¿, ¿blade error detected¿ or "relaxed pressure on blade" followed by a ¿replace instrument¿ screen later in the procedure.Continued usage of the damage blade can result in a broken blade.As part of the quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device lot/batch z7047d, and no non-conformances were identified.

Brand Name
HARMONIC 700 SHEARS 36CM
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
JABIL (TAJUANA)
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key24500113
Report Number3005075853-2026-01745
Device Sequence Number10510076
Product Code LFL
UDI-Device Identifier10705036035770
UDI-Public(01)10705036035770(17)300930(10)Z7047D
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K221790
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHAR736
Device Lot NumberZ7047D
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/20/2026
Supplement Date Received by Manufacturer03/11/2026
03/25/2026
Initial Report FDA Received Date03/03/2026
Supplement Report FDA Received Date03/25/2026
04/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HANDPIECE AND GENERATOR
Patient SexUnknown